How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ravoof Your Own Question
Dr. Ravoof
Dr. Ravoof, Doctor
Category: Medical
Satisfied Customers: 4322
Experience:  Experienced Physician in the field of Medicine and Surgery.
17799485
Type Your Medical Question Here...
Dr. Ravoof is online now

I'm am a recovering alcoholic and after 2 years I fell of

Resolved Question:

Hello there, I'm am a recovering alcoholic and after 2 years I fell of the wagon yesterday and drunk a bottle of spirits. Obviously I am feeling terrible today. I really dont want to drink a gain, but the withdrawals are pretty bad. I do have some diazipan, but would you recommend that or a light drink such as beer to take the edge off??
Submitted: 11 months ago.
Category: Medical
Expert:  Dr. Ravoof replied 11 months ago.

Dear customer,

Thanks for your question.

Basically benzodiazepine medications such as diazepam are the medications of choice for withdrawal symptoms and may be prescribed by your doctor to be taken on a fixed or symptom-triggered schedule. Also the assessment of symptoms may be done at an urgent care center or in the ER to know whether additional treatment such as abnormalities in fluid levels, electrolyte levels, or nutrition are present or not and if present they should be corrected. Taking a light drink such as beer is not recommended. In most cases you will not require admission to a hospital and can be treated with prescription medications such as diazepam.

Take care.

Please rate the answer by clicking 5 stars to give a positive rating.

Thanks.

Customer: replied 11 months ago.
What kind of dose of diazipan would you recommend. I have 10mg ons
Are they too strong???
Expert:  Dr. Ravoof replied 11 months ago.

Dear customer,

I cannot recommend in your case since I have not examined you or assessed the severity of your withdrawal symptoms. But generally when required in certain patients even dosages of diazepam as high as 2,000 mg per day have been administered. So each patient case is different. The dosage which one patient requires is different from another patient.

Take care.

Please rate the answer with a positive rating.

Thanks.

Customer: replied 11 months ago.
I will try 5mg and if symptoms continue will have to see my GpThank you
Expert:  Dr. Ravoof replied 11 months ago.

You are welcome.

Please take a moment to rate the answer with a positive rating by clicking 5 stars.

Thanks.

Customer: replied 11 months ago.
Sorry one more question. Can you recommend what I should be doing with food and drink. I have no appetite, but am drinking gallons of bottled water
Expert:  Dr. Ravoof replied 11 months ago.

Dear customer,

I will surely answer your next question after you have rated my previous answers.

Thanks.

Dr. Ravoof and 4 other Medical Specialists are ready to help you
Expert:  Dr. Ravoof replied 11 months ago.

Dear customer,

You are doing well to avoid dehydration that may occur. Though there is no specific diet, a balanced diet is recommended with fruits and vegetables. You may also consider taking a B-complex vitamin supplement. So if you have no appetite you may consider starting with a bland diet consisting of oats or bread and milk. Later you may add vegetables, fruits, lean meat, and fish.

Take care.